Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 13, 2021Mobile County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 13, 2021, 1:19 PM CDT for Mobile County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 1:19 PM CDT (18:19 UTC)
Expired
Jun 13, 2021, 2:00 PM CDT
In force
41 min
Issued by
NWS Mobile, AL

County Mobile County, AL

The radar

The Mobile radar (KMOB), 38 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2482 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

352 
WWUS84 KMOB 131819
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
119 PM CDT Sun Jun 13 2021
 
ALZ265-131900-
Mobile Coastal AL-
119 PM CDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 200 PM CDT...

At 118 PM CDT, the strong thunderstorm was located 4 miles northeast
of Bayou La Batre, moving south at 20 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Bayou La Batre, Dauphin Island and Coden. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Alabama.

LAT...LON 3026 8818 3032 8823 3036 8819 3036 8820
      3037 8824 3032 8826 3037 8825 3039 8830
      3037 8831 3050 8829 3052 8809 3033 8814
      3026 8809 3032 8816 3032 8820 3024 8809
      3023 8831
TIME...MOT...LOC 1818Z 010DEG 17KT 3045 8819 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 12:55 PM CDT, 24 minutes earlier.

Area forecast discussion, Jun 13, 12:55 PM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1255 PM CDT Sun Jun 13 2021

.NEAR TERM /Now Through Monday/...Northwest to northerly flow
aloft resides over the area with an upper level trough to our east
and upper level ridge to the west. At the surface, a weak
trough/low resides off the coast of GA/SC, with a trough
reflection southwest through the FL panhandle and northeastern
GOM. This will remain the case through Monday as a broader trough
digs south over the Great Lakes region.

A busy weather scenario looks to pan out this afternoon and
evening. A severe thunderstorm watch remains in effect for
southwestern AL and southeastern MS until 7PM CDT. Robust surface
heating resulting in temperatures already in the lower 90's for
many locations coupled with middle to upper 70's dew points have
aided in development of 4,000 to 5,000j/kg of SBCAPE, with MLCAPE
values exceeding 2,500 to 3,500j/kg. Low level lapse rates have
steepened significantly, reaching 8 to 8.5C/km. Anticipate
continued surface heating with most spots reaching the lower to
middle 90's over the next few hours. Recent satellite trends have
noted agitated cumulus field generally along the eastern periphery
of the watch area and westward into MS, with already some deeper
convection having developed across west-central AL and more
isolated popup showers and storms over far southwestern AL. Even
with this early convection, have already noted some weak
microburst signatures on radar, and wet microbursts will likely
remain the case for a good handful of our thunderstorms this
afternoon and evening. PWAT's remain high in the 1.7 to 2.0 inch
range, and strong precip loading is expected with thunderstorms.
DCAPE values of 1,200 to 1,400j/kg are in place, and will aid in
strong downward momentum with thunderstorm downdrafts. Shear
remains relatively weak, although around 20 to 25kt of mid to
upper level flow should help with storm organization later today
into the evening hours. This may favor some organization of
linear/bowing segments if storm cold pools manage to congeal. With
all this said, wet microbursts appear probable today as
convection increases in coverage and intensity the next few hours,
with isolated instances of hail to quarter size in the strongest
updrafts. Additionally, heavy rainfall and frequent lightning can
be expected with any thunderstorms. Primary timeframe for
strongest convection appears to be during the late afternoon into
evening hours, between 2PM CDT and 10PM CDT. The threat may linger
longer through 12AM CDT along the immediate coast. It's important
to not solely focus on the watch area, as the threat for severe
weather exists further to the east as well with more isolated
coverage.

For the rest of tonight into tomorrow, storm coverage decreases
overnight tonight and becomes more focused along the coast for
tomorrow afternoon and evening. Temperatures tonight do not cool
off much, only into the lower to middle 70's for most. Highs
tomorrow will be similar to today, reaching the lower to middle
90's for most locations. A threat for wet microbursts is once
again possible tomorrow, although convective coverage and
intensity is currently expected to be less than what occurs today. A
MODERATE risk of rip currents continues through tonight, becoming
a LOW risk for Monday. MM/25

&&

.AVIATION...
18Z issuance...Isolated to scattered showers and thunderstorms are
once again expected this afternoon and evening. VFR conditions
prevail, although in any shower or thunderstorm visibility and
ceilings may be reduced to MVFR category. Additionally, variable
and gusty winds are possible under any thunderstorm. A severe
thunderstorm watch remains in effect for southeastern MS and
southwestern AL until 7PM CDT this evening. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 13, 1:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
119 PM CDT Sun Jun 13 2021

ALZ265-131900-
Mobile Coastal AL-
119 PM CDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 200 PM CDT...

At 118 PM CDT, the strong thunderstorm was located 4 miles northeast
of Bayou La Batre, moving south at 20 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Bayou La Batre, Dauphin Island and Coden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Alabama.

LAT...LON 3026 8818 3032 8823 3036 8819 3036 8820
      3037 8824 3032 8826 3037 8825 3039 8830
      3037 8831 3050 8829 3052 8809 3033 8814
      3026 8809 3032 8816 3032 8820 3024 8809
      3023 8831
TIME...MOT...LOC 1818Z 010DEG 17KT 3045 8819

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:03 PM CDTSpecial Weather StatementMOBChoctaw, Clarke57 min
Jun 12, 7:08 PM CDTSpecial Marine WarningMOB97 min
Jun 12, 7:54 PM CDTSpecial Weather StatementMOBChoctaw, Clarke, Monroe, Washington51 min
Jun 12, 8:38 PM CDTSpecial Weather StatementMOBChoctaw, Clarke, Conecuh, Monroe, Washington52 min
Jun 12, 8:56 PM CDTSpecial Marine WarningMOB94 min
Jun 12, 9:22 PM CDTSpecial Weather StatementMOBBaldwin, Conecuh, Escambia, Mobile, Monroe, Washington68 min
Jun 12, 9:49 PM CDTSpecial Marine WarningMOB116 min
Jun 12, 10:20 PM CDTSpecial Weather StatementMOBBaldwin, Mobile55 min
Jun 12, 10:27 PM CDTSpecial Marine WarningMOB93 min
Jun 12, 11:36 PM CDTSpecial Marine WarningMOB84 min
Jun 13, 1:00 AM CDTSpecial Marine WarningMOB90 min
Jun 13, 1:24 PM CDTSpecial Marine WarningMOB51 min
Jun 13, 2:02 PM CDTSpecial Marine WarningMOB58 min
Jun 13, 3:18 PM CDTSpecial Weather StatementMOBMobile42 min
Jun 13, 5:16 PM CDTSpecial Weather StatementMOBWashington44 min
Jun 13, 5:25 PM CDTSpecial Weather StatementMOBWashington50 min
Jun 13, 5:48 PM CDTSevere Thunderstorm WarningMOBMobile, Washington45 min
Jun 13, 6:09 PM CDTAreal Flood AdvisoryMOBMobile, Washington2 hr
Jun 12, 7:18 PM CDTSpecial Weather StatementMOBOkaloosa42 min
Jun 12, 11:08 PM CDTSpecial Weather StatementMOBSanta Rosa52 min
Jun 13, 4:14 PM CDTSevere Thunderstorm WarningMOBWayne61 min
Jun 13, 4:37 PM CDTSpecial Weather StatementMOBGeorge38 min
Jun 13, 4:46 PM CDTSpecial Weather StatementMOBWayne44 min
Jun 13, 5:00 PM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone45 min
Jun 13, 5:09 PM CDTAreal Flood AdvisoryMOBGeorge, Greene, Perry, Stone, Wayne3 hr
Jun 13, 5:11 PM CDTSevere Thunderstorm WarningMOBGreene, Perry, Wayne64 min
Jun 13, 5:37 PM CDTSpecial Weather StatementMOBStone38 min
Jun 13, 6:19 PM CDTSpecial Weather StatementMOBStone41 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.